Alert archive / New Mexico / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 30, 2016, 8:35 PM MDT for Bernalillo County, New Mexico. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2016, 8:35 PM MDT (02:35 UTC)
- Expired
- Jul 30, 2016, 10:30 PM MDT
- In force
- 115 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 23 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 9:15 PM MDT | FLASH FLOOD | 2 Se Albuquerque, NM | LOMAS AND CARLISLE. |
| Jul 30, 9:51 PM MDT | FLASH FLOOD | 3 S Albuquerque, NM | SILVER AND YALE. FLOODED INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 3043 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
531
WGUS55 KABQ 310235
FFWABQ
NMC001-310430-
/O.NEW.KABQ.FF.W.0011.160731T0235Z-160731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
835 PM MDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO...
* UNTIL 1030 PM MDT
* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
AUTOMATED RAIN GAUGES INDICATED A THUNDERSTORM PRODUCING HEAVY RAIN
ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
FLASH FLOODING IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
EASTERN ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...
SANDIA HEIGHTS...NORTH VALLEY...RIO GRANDE NATURE CENTER...
SOUTH VALLEY...ALAMEDA AND CARNUEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND
TAKE HOURS TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.
&&
LAT...LON 3501 10646 3501 10666 3507 10665 3512 10669
3519 10664 3522 10660 3522 10646
$$
542 follow-up statements
186
WGUS75 KABQ 310317
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
917 PM MDT SAT JUL 30 2016
NMC001-310430-
/O.CON.KABQ.FF.W.0011.000000T0000Z-160731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
917 PM MDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT FOR
NORTH CENTRAL BERNALILLO COUNTY...
AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND AUTOMATED
RAIN GAUGES INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE
WARNED AREA. RADAR AND RAIN GAGES ESTIMATE UP TO TWO INCHES OF RAIN
HAVE FALLEN.
LOCATIONS IMPACTED INCLUDE...
EASTERN ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...SANDIA HEIGHTS...
NORTH VALLEY...RIO GRANDE NATURE CENTER...SOUTH VALLEY...ALAMEDA AND
CARNUEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES. WATER IN ARROYOS MAY TRAVEL MANY MILES AND
TAKE HOURS
TO REACH YOUR LOCATION FROM UPSTREAM RAIN AREAS.
&&
LAT...LON 3501 10646 3501 10666 3507 10665 3512 10669
3519 10664 3522 10660 3522 10646
$$
54112
WGUS75 KABQ 310430
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 PM MDT SAT JUL 30 2016
NMC001-310440-
/O.EXP.KABQ.FF.W.0011.000000T0000Z-160731T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERNALILLO-
1030 PM MDT SAT JUL 30 2016
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL BERNALILLO COUNTY HAS
EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3501 10646 3501 10666 3507 10665 3512 10669
3519 10664 3522 10660 3522 10646
$$
SHOEMAKEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 5:52 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 30, 5:52 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 552 PM MDT SAT JUL 30 2016 .AVIATION... 00Z TAF CYCLE Scattered to numerous SHRA/TSRA continue across northern and central New Mexico this evening. Storms are generally drifting slowly to the east southeast with a few strong cells capable of producing hefty downpours, small hail, and gusty downburst winds. Any reductions to ceilings/visibility will be brief-lived in any passing SHRA/TSRA. Coverage of storms will trend down by midnight, but a few stray cells will be possible into the early morning hours. Otherwise skies will generally clear in the early morning hours Sunday, before slowly giving way to another active day of SHRA/TSRA Sunday afternoon and evening. 52 && .PREV DISCUSSION...257 PM MDT SAT JUL 30 2016... .SYNOPSIS... A very active week is on tap as monsoonal moisture streams northward and finally gives New Mexico a real possibility of widespread showers and thunderstorms for several consecutive days. Heavy rainfall will be a possible with any storm for the next week, and this may lead to flash flooding. Storms will move little early in the week which will exacerbate the threat for heavy rainfall. Best storm chances will be across western and central New Mexico, with less precipitation expected across the eastern plains. && .DISCUSSION... A bit slower start for today's crop of showers and thunderstorms likely owing to an inversion just above 500 mb on the 12Z ABQ sounding. That said, storms are finally getting started and most storms are exhibiting little to no movement. This combined with PWATs near or just above normal for the end of July, will yield the potential for locally heavy rain through the evening. Additionally, like the last few days, LAPS analysis showing a fair amount of instability across the northeast. Storms that move off the Sangres and into the plains will have the potential to become strong or briefly severe, assuming the inversion can mix out. Interestingly, only the HRRR and the local WRF suggest storms moving well south across the eastern plains tonight, while they are notably absent on the NAM and GFS. Based on previous nights, this certainly seems plausible, and have inched PoPs upward tonight across the east as a result. The upper high will continue to weaken tonight as it elongates over the southern states. Still looks like there may be two weak high centers by Sunday afternoon - one over western AZ and another just east of, or over, eastern NM. The weakness in the high over western NM, aided by an easterly wave over the Gulf of California, should allow traditional monsoon moisture to begin streaming northward on Sunday. These higher PWATs should reach at least the southwest mtns by Sunday, increasing the threat for heavy rainfall. Moisture will continue to stream northward across much of central and western NM Monday through the end of the week. In fact, the easterly wave looks to move up into AZ as a weak low/inverted trough by mid week, which could really help to bring up substantial moisture into at least western NM. Thus, daily rounds of numerous to widespread showers and thunderstorms with heavy rainfall are expected this week. Weak disturbances moving up from Mexico, generally not handled well by the models until the day of, may help boost thunderstorm activity further. Slow storm motions will persist through at least Tuesday before starting to increase. These slow storm motions combined with the potential for storms to produce 2"/hr rainfall rates will increase the threat for flash flooding. As we getting further into the week, we will also be increasingly concerned about saturated soils. Flash flood watches will not be out of the question. Certainly looks like the real monsoon is arriving! 34 && .FIRE WEATHER... Another fairly active afternoon with thunderstorm coverage ramping up, although the wetting rain footprint has been small so far. Look for coverage to continue to increase with convection sustained well into the evening hours. Humidity recovery will be fair to good northwest and Rio Grande Valley, but will be good to excellent elsewhere. The trend is a wetting one going forward into next week as the 2016 North American Monsoon looks to kick into full gear. PWATs are forecast to trend up to well above normal over the next couple of days, then stay there through at least Friday of next week. The upper high is forecast to split, with the high center to the east becoming the dominant feature as a weak west coast trough develops around mid week. This setup will open the door for monsoon moisture to flow north into the Desert Southwest and New Mexico from mid to late week, bringing fairly typical early August weather. This wetting trend will bring higher dewpoint temperatures, an increasing wetting rain footprint and widespread good to excellent humidity recovery. Soaking rains are likely, especially Wednesday and Thursday across central and western New Mexico. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 30, 5:45 AM MDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 545 AM MDT SAT JUL 30 2016 NMZ501>540-311200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 545 AM MDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING ACROSS A GOOD PORTION OF THE NORTHWEST HALF OF NEW MEXICO. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY AT TIMES IN THE STRONGER STORMS. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ROUGHLY THE NORTHWEST HALF TO TWO THIRDS OF NEW MEXICO MOST AFTERNOONS AND EVENINGS THROUGH THE WEEK. STORM MOTIONS WILL BE SLOW...ESPECIALLY SUNDAY AND MONDAY...AND RAINFALL COULD BECOME HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. SOME LOCATIONS MAY RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL OR EVEN LOCALLY GREATER AMOUNTS. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
In the hours before
Special weather statement, Jul 30, 4:29 PM MDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SAT JUL 30 2016
NMZ523-529-533-302315-
NORTHEAST HIGHLANDS-CENTRAL HIGHLANDS-GUADALUPE COUNTY-
429 PM MDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE AND
SOUTHWESTERN SAN MIGUEL COUNTIES UNTIL 515 PM MDT...
AT 429 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RIBERA...OR 19 MILES SOUTHWEST OF LAS VEGAS...MOVING SOUTH AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VILLANUEVA STATE PARK...RIBERA...VILLANUEVA...CHAPELLE AND SENA.
THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 320 AND 333.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3522 10522 3512 10519 3512 10556 3543 10550
3543 10528
TIME...MOT...LOC 2229Z 357DEG 9KT 3536 10539
54Special weather statement, Jul 30, 5:14 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 514 PM MDT SAT JUL 30 2016 NMZ527-528-530-531-302345- UNION COUNTY-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 514 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION...NORTH CENTRAL HARDING AND SOUTHEASTERN COLFAX COUNTIES UNTIL 545 PM MDT... AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF FARLEY...OR 25 MILES EAST OF SPRINGER...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLADSTONE AND FARLEY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3645 10429 3654 10409 3626 10385 3614 10414 TIME...MOT...LOC 2314Z 331DEG 20KT 3644 10415 54
Special weather statement, Jul 30, 6:22 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
622 PM MDT SAT JUL 30 2016
NMZ533-310045-
GUADALUPE COUNTY-
622 PM MDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 645 PM MDT...
AT 621 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHWEST OF ANTON CHICO...OR 31 MILES NORTH OF VAUGHN...MOVING
EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLONIAS AND DILIA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 240 AND 256.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3494 10529 3513 10529 3522 10500 3522 10486
3500 10479
TIME...MOT...LOC 0021Z 255DEG 30KT 3505 10524
54Special weather statement, Jul 30, 6:35 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 635 PM MDT SAT JUL 30 2016 NMZ523-310100- CENTRAL HIGHLANDS- 635 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND NORTHEASTERN TORRANCE COUNTIES UNTIL 700 PM MDT... AT 635 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CLINES CORNERS...OR 21 MILES EAST OF MORIARTY...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLINES CORNERS. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 213 AND 234. HIGHWAY 285 BETWEEN MILE MARKERS 245 AND 259. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3495 10575 3513 10576 3519 10538 3492 10536 TIME...MOT...LOC 0035Z 266DEG 12KT 3505 10567 54
Special weather statement, Jul 30, 7:25 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
725 PM MDT SAT JUL 30 2016
NMZ530-310200-
UNION COUNTY-
725 PM MDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
800 PM MDT...
AT 725 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF KENTON...OR 26 MILES NORTH OF CLAYTON...MOVING
EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION
COUNTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3674 10316 3692 10315 3693 10300 3682 10300
3671 10301
TIME...MOT...LOC 0125Z 272DEG 14KT 3683 10307
54Special weather statement, Jul 30, 7:50 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
750 PM MDT SAT JUL 30 2016
NMZ519-310215-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
750 PM MDT SAT JUL 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO AND SOUTH
CENTRAL SANDOVAL COUNTIES UNTIL 815 PM MDT...
AT 749 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CORRALES...OR OVER RIO RANCHO...MOVING SOUTHWEST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBUQUERQUE...RIO RANCHO...BERNALILLO...CORRALES...
LOS RANCHOS DE ALBUQUERQUE...PARADISE HILLS...TAYLOR RANCH...
VENTANA RANCH...CABEZON AND RIO RANCHO CITY CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 136 AND 161.
INTERSTATE 25 BETWEEN MILE MARKERS 223 AND 240.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3526 10651 3521 10650 3483 10682 3499 10704
3500 10703 3498 10700 3500 10700 3501 10702
3504 10704 3505 10701 3506 10701 3508 10698
3509 10697 3536 10665
TIME...MOT...LOC 0149Z 035DEG 19KT 3526 10661
54The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:08 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Torrance | 2 hr |
| Jul 30, 6:22 PM MDT | Special Weather Statement | ABQ | Guadalupe | 23 min |
| Jul 30, 6:27 PM MDT | Areal Flood Advisory | ABQ | Socorro, Valencia | 2 hr |
| Jul 30, 6:35 PM MDT | Special Weather Statement | ABQ | 25 min | |
| Jul 30, 7:32 PM MDT | Areal Flood Advisory | ABQ | Torrance | 118 min |
| Jul 30, 7:50 PM MDT | Special Weather Statement | ABQ | Bernalillo | 25 min |
| Jul 30, 7:55 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 30, 8:39 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 2 hr |
| Jul 30, 9:02 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 118 min |
| Jul 30, 9:25 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 65 min |
| Jul 30, 9:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 2 hr |
| Jul 31, 2:04 PM MDT | Special Weather Statement | ABQ | Los Alamos | 26 min |
| Jul 31, 2:59 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jul 31, 3:31 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
Nearby
Flash Flood Warnings in New Mexico, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.